The Annals of Probability

Density-Preserving Statistics and Densities for Sample Means

P. E. Jupp and K. V. Mardia

Full-text: Open access

Abstract

Among functions between manifolds those which transform probability distributions with densities to probability distributions with densities are characterised as almost submersions. As an application, conditions are given on sample size for sample means of distributions with density on Stiefel manifolds and Grassmannians to have densities.

Article information

Source
Ann. Probab., Volume 6, Number 4 (1978), 688-694.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176995490

Digital Object Identifier
doi:10.1214/aop/1176995490

Mathematical Reviews number (MathSciNet)
MR483177

Zentralblatt MATH identifier
0388.62047

JSTOR
links.jstor.org

Subjects
Primary: 62H10: Distribution of statistics
Secondary: 62E15: Exact distribution theory 58A10: Differential forms

Keywords
Density-preserving statistic almost submersion sample mean Stiefel manifold Grassmannian

Citation

Jupp, P. E.; Mardia, K. V. Density-Preserving Statistics and Densities for Sample Means. Ann. Probab. 6 (1978), no. 4, 688--694. doi:10.1214/aop/1176995490. https://projecteuclid.org/euclid.aop/1176995490


Export citation